Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 249, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 25, 2001, 7:51 PM CDT for Linn County, Kansas. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 25, 2001, 7:51 PM CDT (00:51 UTC)
- Expired
- Jul 25, 2001, 8:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Linn County, KS
The radar
The Pleasant Hill radar (KEAX), 95 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 7:52 PM CDT | Hail 0.75 | Centerville, KS | |
| Jul 25, 8:15 PM CDT | Hail 1 | Kincaid, KS | |
| Jul 25, 8:20 PM CDT | Thunderstorm Wind 60 E | Kincaid, KS | Strong winds downed power poles and blew off the roof of a trailer. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
243
WUUS53 KEAX 260051
SVRMCI
KSC107-260130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
751 PM CDT WED JUL 25 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LINN COUNTY IN EAST CENTRAL KANSAS
* UNTIL 830 PM CDT
* AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER CENTERVILLE KS...OR ABOUT 14 MILES
SOUTHEAST OF GARNETT...MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BLUE MOUND AT 800 PM CDT
MOUND CITY KS AT 815 PM CDT
PRESCOTT AT 830 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
LAT...LON 3828 9506 3813 9519 3783 9476 3791 9463
3823 9462
MJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:50 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 25, 3:50 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 350 PM CDT WED JUL 25 2001 SURFACE FRONT STILL HANGING ABOUT THE CWA...EXTENDING FROM NEAR KCNK TO GENERALLY NEAR KIRK. FRONAL ZONE IS RATHER DIFFUSE...AND OUTFLOW BOUNDARIES FROM THIS MORNING MAKING PICKING OUT A SPECIFIC LOCATION DIFFICULT. A LITTLE BIT OF CONVECTION DEVELOPING OVER THE NORTHERN PART OF THE CWFA...WITH SOME RE-DEVELOPMENT THAT LOOKS TO BE STILL POSSIBLE OVER EASTERN KS. MAIN CONCERNS FOR THIS FORECAST PERIOD INCLUDE POPS TONIGHT AND INTO THURSDAY MORNING...AND THEN AGAIN FRIDAY NIGHT. 12Z MODELS HAVE INITIALIZED WITH THE SURFACE FRONT TOO FAR SOUTH... ACROSS THE SOUTHERN PORTIONS OF THE CWA...WHEN AT 12Z THIS MORNING IT WAS UP ALONG THE IA BORDER. CONSIDERING THE UPPER LEVEL FLOW HAVE A HARD TIME UNDERSTANDING HOW ALL 12Z MODELS CAN SHIFT THE FRONT AS FAR SOUTH AS IT DOES...AND PREFER A SOLUTION THAT KEEPS THE FRONT MOVING SLOWLY SOUTH ACROSS THE CWA...NOT EXITING UNTIL MID MORNING THURSDAY. SO...WILL HAVE A SCATTERED POP OVER CWA THROUGH TONIGHT. OVERNIGHT LOWS SHOULD BE FAIRLY SIMILAR TO LAST NIGHTS LOWS...EXCEPT A LITTLE COOLER OVER THE NORTH. FOR THURSDAY...MOST OF THE PRECIPITATION IS DEPRESSED TO THE SOUTH... AND ONLY SOME ISOLATED SHOWERS LINGERING IN THE MORNING OVER THE SOUTHERN CWA. WITH THE FRONT FINALLY SOUTH OF THE CWA...TEMPS SHOULD BE COOLER THAN RECENTLY...WITH DEWPOINTS MUCH DRIER. ON FRIDAY THE CWA RETURNS TO THE SOUP...WITH DEWPOINTS AND TEMPS WARMING AGAIN. WITH THIS...NEED SOME CHANCE POPS FOR TSTMS...FROM ABOUT LATE MORNING OR EARLY AFTERNOON ON. EXTENDED... NEW AVN NOT FAST ENOUGH WITH WAVE TO MOVE THROUGH ON SATURDAY...AND HAVE KEPT PRECIP OUT OF SUNDAY. OTRW...REST OF EXTENDED LOOKS HOT AND DRY FOR NOW...WITH A GENERAL WARMING TREND. .EAX... NONE. LE/SF
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.